Alert archive / California / Winter Storm Watches in 2015
Winter Storm Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Apr 5, 2015, 3:44 PM PDT. It took effect at Apr 6, 2015, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 5, 2015, 3:44 PM PDT (22:44 UTC)
- In effect from
- Apr 6, 2015, 11:00 AM PDT
- Expired
- Apr 6, 2015, 3:53 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
366 WWUS46 KEKA 052244 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 344 PM PDT SUN APR 5 2015 ...UNSEASONABLY COLD WEATHER SYSTEM... .AN UNSEASONABLY COLD WEATHER SYSTEM WILL BRING ADDITIONAL RAIN AND SNOW THIS EVENING. A SECOND SYSTEM WILL BRING ADDITIONAL RAIN AND SNOW TO THE AREA MONDAY AND MONDAY NIGHT. CAZ003-060645- /O.NEW.KEKA.WS.A.0001.150406T1800Z-150408T0000Z/ /O.CON.KEKA.WW.Y.0001.000000T0000Z-150406T0300Z/ NORTH COAST INTERIOR- 344 PM PDT SUN APR 5 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING ABOVE 3500 FEET... ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH ABOVE 3500 FEET...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS THIS AFTERNOON OF 1 TO 2 INCHES FOR A STORM TOTAL 2 TO 4 INCHES ABOVE 3500 FEET. * A SECOND SYSTEM WILL BRING HEAVIER SNOW MONDAY AND MONDAY NIGHT. SNOW ACCUMULATIONS OF 8 TO 14 INCHES ARE ARE POSSIBLE ABOVE 3500 FT. * LOCATIONS IMPACTED...SMITH RIVER NATIONAL RECREATION AREA ABOVE 3500 FEET. * HIGHWAYS IMPACTED...THE HIGHEST PASSES ON HIGHWAYS 3 AND 36 AND LOCALLY ROADS ABOVE 3500 FT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ004-060645- /O.NEW.KEKA.WS.A.0001.150406T2100Z-150408T0000Z/ /O.CON.KEKA.WW.Y.0001.000000T0000Z-150406T0300Z/ UPPER TRINITY RIVER- 344 PM PDT SUN APR 5 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING ABOVE 3500 FEET... ...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH ABOVE 3000 FEET...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS THIS AFTERNOON OF1 TO 2 INCHES FOR A STORM TOTAL 2 TO 4 INCHES ABOVE 3500 FEET. * A SECOND SYSTEM WILL BRING HEAVIER SNOW MONDAY AND MONDAY NIGHT. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE ARE POSSIBLE ABOVE 3000 FT. * LOCATIONS IMPACTED...LOCATIONS IMPACTED...SMITH RIVER NATIONAL RECREATION AREA ABOVE 3500 FEET. * HIGHWAYS IMPACTED...THE HIGHEST PASSES ON HIGHWAYS 3 AND 36. THIS INCLUDES SCOTT MOUNTAIN SUMMIT AND HAYFORK SUMMIT ON HWY 3 AND SOUTH FORK MOUNTAIN ON HWY 36. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
055 WWUS46 KEKA 060310 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 810 PM PDT SUN APR 5 2015 ...UNSEASONABLY COLD WEATHER SYSTEM MONDAY INTO TUESDAY... .ANOTHER STORM SYSTEM WILL BRING ADDITIONAL RAIN AND SNOW TO THE AREA MONDAY AND MONDAY NIGHT. CAZ003-061115- /O.EXP.KEKA.WW.Y.0001.000000T0000Z-150406T0300Z/ /O.CON.KEKA.WS.A.0001.150406T1800Z-150408T0000Z/ NORTH COAST INTERIOR- 810 PM PDT SUN APR 5 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON ABOVE 3500 FEET... ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A WINTER STORM WATCH ABOVE 3500 FEET REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * SNOW ACCUMULATIONS...8 TO 14 INCHES ARE POSSIBLE ABOVE 3500 FT MONDAY THROUGH TUESDAY AFTERNOON. * HIGHWAYS IMPACTED...HIGHWAY 3 INCLUDING SOUTH FORK MOUNTAIN AND LOCAL ROADS ABOVE 3500 FT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ004-061115- /O.EXP.KEKA.WW.Y.0001.000000T0000Z-150406T0300Z/ /O.CON.KEKA.WS.A.0001.150406T2100Z-150408T0000Z/ UPPER TRINITY RIVER- 810 PM PDT SUN APR 5 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON ABOVE 3000 FEET... ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A WINTER STORM WATCH ABOVE 3000 FEET REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. * SNOW ACCUMULATIONS...6 TO 12 INCHES ARE ARE POSSIBLE ABOVE 3000 FT MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. * HIGHWAYS IMPACTED...THE HIGHEST PASSES ON HIGHWAYS 3 AND 36. THIS INCLUDES SCOTT MOUNTAIN SUMMIT AND HAYFORK SUMMIT ON HWY 3 AND SOUTH FORK MOUNTAIN ON HWY 36. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
927 WWUS46 KEKA 061053 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 353 AM PDT MON APR 6 2015 ...UNSEASONABLY COLD WEATHER SYSTEM MONDAY INTO TUESDAY... .ANOTHER STORM SYSTEM WILL BRING ADDITIONAL RAIN AND SNOW TO THE AREA MONDAY AND MONDAY NIGHT. CAZ004-061900- /O.UPG.KEKA.WS.A.0001.150406T2100Z-150408T0000Z/ /O.NEW.KEKA.WW.Y.0002.150406T2100Z-150408T0000Z/ UPPER TRINITY RIVER- 353 AM PDT MON APR 6 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM PDT TUESDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM PDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...4 TO 7 INCHES ARE ARE POSSIBLE ABOVE 3000 FT...AND 8 TO 12 INCHES ARE POSSIBLE ABOVE 4000 FT MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. * HIGHWAYS IMPACTED...THE HIGHEST PASSES ON HIGHWAYS 3 AND 36. THIS INCLUDES SCOTT MOUNTAIN SUMMIT AND HAYFORK SUMMIT ON HWY 3 AND SOUTH FORK MOUNTAIN ON HWY 36. BLOWING SNOW IN HIGHER TERRAIN WILL MAKE DRIVING DIFFICULT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ003-061900- /O.UPG.KEKA.WS.A.0001.150406T1800Z-150408T0000Z/ /O.NEW.KEKA.WW.Y.0002.150406T1800Z-150408T0000Z/ NORTH COAST INTERIOR- 353 AM PDT MON APR 6 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT TUESDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 3500 FEET FOR...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...5 TO 6 INCHES ARE POSSIBLE ABOVE 3500 FT...AND 8 TO 14 INCHES ARE POSSIBLE ABOVE 4000 FT MONDAY THROUGH TUESDAY AFTERNOON. * HIGHWAYS IMPACTED...HIGHWAY 3 INCLUDING SOUTH FORK MOUNTAIN AND LOCAL ROADS ABOVE 3500 FT. BLOWING SNOW IN HIGHER TERRAIN WILL MAKE DRIVING DIFFICULT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Apr 5, 3:13 AM PDT, 12 hours 31 minutes earlier.
Area forecast discussion, Apr 5, 3:13 AM PDT, 12 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
313 AM PDT SUN APR 5 2015
.SYNOPSIS...A COLD FRONT WILL BRING RAIN...MOUNTAIN SNOW AND
ISOLATED THUNDERSTORMS TO THE AREA TODAY. THE ACTIVE WEATHER
PATTERN WILL CONTINUE THROUGH TUESDAY BEFORE DRYING BY THE MIDDLE
OF NEXT WEEK.
&&
.DISCUSSION...
.SHORT TERM (TODAY THROUGH WEDNESDAY)...EARLY MORNING SHOWERS
INCREASED OFFSHORE TODAY AS THE UPPER LEVEL TROUGH APPROACHED THE
PACIFIC NORTHWEST. THERE ALREADY HAS BEEN SOME LIGHTNING ACTIVITY
EARLY THIS MORNING WELL OFFSHORE NEAR 130W. AN EMBEDDED SHORTWAVE
IN THE UPPER LEVEL TROUGH WILL PINWHEEL ACROSS NW CALIFORNIA AND
INCREASE SHOWERS ACROSS THE AREA. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE COASTAL WATERS AS WELL AS COASTAL AREAS AND
THE NEAR INTERIOR. IN THE HEAVIER SHOWERS SMALL HAIL IS POSSIBLE
AS 500 MB TEMPERATURES FALL NEAR -32C MAKING THE ENVIRONMENT
CONDUCIVE TO PRODUCING HAIL. IN ADDITION, THIS UNSEASONABLE COLD
STORM SYSTEM WILL BRING SNOW TO HIGHER ELEVATIONS. THE WINTER
WEATHER ADVISORY REMAINS IN EFFECT FOR LOCATIONS ABOVE 3500 FEET
WITH SNOW ACCUMULATIONS RANGING FROM 2 TO 4 INCHES. SNOW WILL BE
POSSIBLE AT LOWER ELEVATIONS HOWEVER GROUND TEMPERATURES ARE WARM
ENOUGH TO PREVENT LONG LASTING ACCUMULATION. NEVERTHELESS, CAUTION
SHOULD BE USED WHEN DRIVING OVER MOUNTAIN PASSES THIS EASTER
SUNDAY.
SHOWERS WILL CONTINUE TONIGHT AS WARM FRONTAL BOUNDARY PRECEDES A
COLD FRONT MONDAY MORNING. THIS COLD FRONT, CLOSELY WRAPPED TO THE
LOW CENTER, IS MORE POTENT THAN THE PASSING FRONT TODAY. MODELS
PROG WINDS TO INCREASE SUBSTANTIALLY AHEAD OF THE FRONT EARLY
MONDAY MORNING AND WEAKEN AS THE FRONT MAKES LANDFALL. THE NAM IS
A LITTLE MORE ROBUST THAN THE GFS YET BOTH REMAIN IN AGREEMENT
WITH WINDS RAMPING UP AHEAD OF THIS BOUNDARY. HIGHER ELEVATIONS
ALONG THE NORTH COAST AND THE MENDOCINO COAST COULD SEE GUSTS UP
TO 50 MPH MONDAY AFTERNOON. A WIND ADVISORY MAY BE NEEDED WITH THE
FRONTAL PASSAGE ON MONDAY BUT IT IS TOO EARLY TO ISSUE AT THIS
TIME. IN ADDITION TO WINDS, HEAVIER PRECIPITATION AND LOWER SNOW
LEVELS CAN BE EXPECTED WITH THIS SYSTEM. A WINTER WEATHER ADVISORY
WILL NEED BE CONSIDERED FOR MONDAY. THUNDERSTORMS WILL POSE AN
ADDITIONAL THREAT IN THE MIDST OF SHOWER ACTIVITY.
ON MONDAY NIGHT AND TUESDAY THE UPPER LEVEL TROUGH FINALLY STARTS
TO MOVE OVER THE AREA. THERE MAY ANOTHER ROUND OF HEAVIER SHOWERS
WHEN THE BACKSIDE OF THE TROUGH MOVES ACROSS NW CALIFORNIA. SNOW
LEVELS REMAIN LOW THROUGH TUESDAY MORNING BUT START TO RISE BY
TUESDAY AFTERNOON. RIDGING BEHIND THE TROUGH WILL BRING SHOWERS TO
A HALT BY WEDNESDAY. KML/MKK
.LONG TERM (THURSDAY THROUGH SUNDAY)...DRY CONDITIONS WILL PERSIST
THURSDAY AND FRIDAY UNDER A TRANSIENT RIDGE. MODELS ARE INDICATING
AN APPROACHING FRONT OVER THE WEEKEND, BUT TIMING AND STRENGTH ARE A
LARGE QUESTION MARK. HAVE OPTED TO SPREAD SHOWERS OVER THE WEEKEND
ACROSS DEL NORTE COUNTY TO ACCOUNT FOR TIMING ERRORS. ALSO, HELD ANY
MENTIONABLE POPS TO THE FAR NORTHERN REACHES OF NW CAL TO ACCOUNT
FOR STRENGTH ERRORS. THERE WILL BE SIGNIFICANT REVISION TO THIS
FORECAST THROUGH THE WEEK AND CONFIDENCE IN THE LONG RANGE
FORECAST IS VERY LOW AT THIS TIME. BFG
&&
.AVIATION...FLYING CONDITIONS WILL DETERIORATE AS SHOWERS INCREASE
ACROSS NORTHWEST CALIFORNIA TODAY. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE IN THE MIDST OF SHOWER ACTIVITY WITH COASTAL AREAS AND
THE NEAR INTERIOR AT THE HIGHEST RISK FOR OBSERVING THUNDERSTORMS.
SMALL HAIL WILL BE POSSIBLE IN SOME THUNDERSTORMS AND HEAVIER
SHOWERS AS WELL. EXPECT CEILINGS TO LOWER TO MVFR AND POSSIBLY IFR
WITH PERIODS OF HEAVY SHOWERS TODAY. KML
&&
.MARINE...LOW PRESSURE DIVING TOWARD NW CAL FROM THE NNW WILL BRING
A RAPID CHANGE TO THE MARINE ENVIRONMENT TONIGHT. MODELS ARE IN GOOD
AGREEMENT WITH THIS LOW BRINGING GALE CONDITIONS TO THE WATERS
TONIGHT INTO EARLY MONDAY MORNING. HOWEVER, MODELS HAVE ONLY BEGUN
TO GRAB ON TO THIS SOLUTION IN THE LAST 36 HOURS OR SO. AS SUCH,
HAVE LOW TO MODERATE CONFIDENCE IN THE FORECAST. ONCE WE BEGIN TO
SEE STRONG WINDS IMPACTING PORTIONS OF THE COAST TO THE NORTH, THE
CONFIDENCE WILL INCREASE. AS IT STANDS RIGHT NOW, BOTH RAPID SCAT
AND ASCAT SATELLITE DERIVED WIND DATA ONLY SHOWS WINDS IN THE 5 TO
15 KT RANGE. A SMALL CORE OF STRONGER WINDS EXISTS ALONG THE COAST
OF VANCOUVER ISLAND. THIS LOW WILL NEED TO INTENSIFY SIGNIFICANTLY
FOR THE WINDS TO MATERIALIZE THE WAY THE MODELS ARE INTENDING.
THAT SAID, A COASTAL JET WILL LIKELY SET UP AROUND CAPE MENDOCINO
CAUSING WINDS INTO THE 20 KT RANGE REGARDLESS OF THE STRENGTH OF
THE LOW. ALL THAT TO SAY, I WAS NOT CONFIDENT ENOUGH TO ISSUE A
GALE WARNING FOR THE WATERS, BUT NEED TO GIVE THE MODELS THEIR DUE
RESPECT AND INSTEAD ISSUED A GALE WATCH FOR TONIGHT INTO EARLY
MONDAY. ONCE THE LOW MOVES INLAND MONDAY INTO TUESDAY, CONDITIONS
WILL EASE RAPIDLY WITH LIGHT TO MODERATE NW TO N WINDS CONTINUING
THROUGH THE WEEK. ALSO, THUNDERSTORMS SHOULD BE MENTIONED WITH
THIS APPROACHING LOW TODAY AND TOMORROW. THUNDERSTORMS CAN BRING
LOCALLY GUSTY WINDS, ROUGH SEAS, LIGHTNING, SMALL HAIL, AND
PERIODS OF HEAVY RAIN. KEEP A SHARP EYE ON THE FORECAST AND THE
RADAR IF VENTURING OUT DURING THE NEXT 24 TO 48 HOURS. BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
WINTER WEATHER ADVISORY FROM 5 AM EARLY THIS MORNING TO 8 PM PDT
THIS EVENING ABOVE 3500 FEET FOR CAZ003-004.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
PZZ410-450-455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Apr 5, 3:37 PM PDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 337 PM PDT SUN APR 5 2015 CAZ001-002-062245- REDWOOD COAST-MENDOCINO COAST- 337 PM PDT SUN APR 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN AND SNOW SHOWERS WILL IMPACT NORTHWEST CALIFORNIA TODAY WITH THE POSSIBILITY OF SOME ISOLATED THUNDERSTORMS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTY WINDS TO 40 MPH ARE EXPECTED ON MONDAY. LOCALLY HIGHER GUSTS ARE POSSIBLE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-062245- MENDOCINO INTERIOR- 337 PM PDT SUN APR 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN AND SNOW SHOWERS WILL IMPACT NORTHWEST CALIFORNIA TODAY WITH THE POSSIBILITY OF SOME ISOLATED THUNDERSTORMS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD WEATHER SYSTEM WILL BRING ADDITIONAL RAIN AND MOUNTAIN SNOW MONDAY THROUGH TUESDAY. SNOW LEVELS WILL START OUT AS LOW AS 2500 TO 3000 FEET EARLY MONDAY MORNING AND RISE THROUGH THE DAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-062245- UPPER TRINITY RIVER- 337 PM PDT SUN APR 5 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. AN UNSEASONABLY COLD STORM SYSTEM WILL BRING PERIODS SNOW TO HIGHER ELEVATIONS TODAY. IN ADDITION...RAIN SHOWERS WILL IMPACT NORTHWEST CALIFORNIA TODAY WITH THE POSSIBILITY OF SOME ISOLATED THUNDERSTORMS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WINTER STORM WATCH IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO WEATHER.GOV/EUREKA AND CLICK ON YOUR LOCATION. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-062245- NORTH COAST INTERIOR- 337 PM PDT SUN APR 5 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT MONDAY... ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. AN UNSEASONABLY COLD STORM SYSTEM WILL BRING PERIODS SNOW TO HIGHER ELEVATIONS TODAY. IN ADDITION...RAIN SHOWERS WILL IMPACT NORTHWEST CALIFORNIA TODAY WITH THE POSSIBILITY OF SOME ISOLATED THUNDERSTORMS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WIND ADVISORY IS CURRENTLY IN EFFECT. A WINTER STORM WATCH IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO WEATHER.GOV/EUREKA AND CLICK ON YOUR LOCATION. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 5, 12:34 PM PDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1234 PM PDT SUN APR 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 3 N ARCATA 40.91N 124.08W
04/05/2015 E0.25 INCH HUMBOLDT CA NWS EMPLOYEE
SMALL HAIL MIXED WITH RAIN, LITTLE TO NO
ACCUMULATION ON THE GROUND. HAIL DURATION 5
HOURS.
&&
MKKLocal storm report, Apr 5, 12:45 PM PDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1245 PM PDT SUN APR 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 1 WNW FORTUNA 40.60N 124.15W
04/05/2015 E0.25 INCH HUMBOLDT CA PUBLIC
SEVERAL REPORTS OF SMALL HAIL ACCUMULATING
ON THE GROUND IN FORTUNA.
&&
MKKLocal storm report, Apr 5, 1:01 PM PDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
101 PM PDT SUN APR 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM SNOW 3 SSE ZENIA 40.16N 123.46W
04/05/2015 E3.0 INCH TRINITY CA PUBLIC
REPORT FROM INTERNET SPOTTER PAGE. SNOW
DURATION 8 HOURS.
&&
MKKLocal storm report, Apr 5, 1:22 PM PDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
122 PM PDT SUN APR 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL FIELDBROOK 40.97N 124.03W
04/05/2015 U0.25 INCH HUMBOLDT CA PUBLIC
ABOUT 1230 PM IN FIELDBROOK EAST NORTH EAST OF
ARCATA...SMALL HAIL.
0115 PM HAIL CUTTEN 40.77N 124.14W
04/05/2015 U0.25 INCH HUMBOLDT CA PUBLIC
CUTTEN/EUREKA...SMALL HAIL ABOUT 45 MINUTES AGO.
0115 PM LIGHTNING 5 S KNEELAND 41.45N 124.04W
04/05/2015 HUMBOLDT CA TRAINED SPOTTER
LOCATED 5 MILES DUE SOUTH OF KNEELAND SCHOOL 10 MINUTES
AGO...BURST OF THUNDER AND LIGHTNING WITH SMALL
HAIL...AND LIGHT SNOW AT 2500 FEET.
&&
ASHFORDLocal storm report, Apr 5, 1:32 PM PDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
132 PM PDT SUN APR 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 5 N COVELO 39.88N 123.26W
04/05/2015 M1.0 INCH MENDOCINO CA PUBLIC
SNOWING FOR ABUT8 HOURS LIGHTLY. NORTH OF COVELO AT 2800
FT.
&&
KIDWELLLocal storm report, Apr 5, 2:47 PM PDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
247 PM PDT SUN APR 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 8 SE MAPLE CREEK 40.69N 123.76W
04/05/2015 M0.25 INCH HUMBOLDT CA TRAINED SPOTTER
AT 2500 FEET MIXED RAIN/SNOW AND SMALL HAIL 1/16-1/8 FOR
ABOUT 10 MINUTES.
0200 PM HAIL 10 N LAYTONVILLE 39.81N 123.48W
04/05/2015 M0.25 INCH MENDOCINO CA TRAINED SPOTTER
AT 3750 FEET ON IRON PEAK MTN MIX RAIN/SNOW...4 INCHES
TOTAL SNOW TODAY...CAUSE A FEW FRUIT TREE BRANCHES TO
SNAP. PEA SIZE AND BB SIZED HAIL LASTED A MINUTE OR SO
AROUND 2 PM.
&&
ASHFORDThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:07 AM PDT | Gale Watch | EKA | 20 hr | |
| Apr 5, 2:58 PM PDT | Gale Warning | EKA | 36 hr | |
| Apr 5, 3:49 PM PDT | Wind Advisory | EKA | 25 hr |
Nearby
Winter Storm Watches in California, 2015Every winter storm watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.